I am experiencing burning at my Lantus injection site.
I keep my lantus refrigerated and have tried hand warming it, but it still burns upon injection. I have been using Lantus for 2 years now, and in the past 3 months have experienced this. Is it possible I have developed an allergy to Lantus? The burning is almost intolerable. Or could it be a bad batch of Lantus?
I am Type 1 times 27 years. Thank you
Even though I am not a physician, it sure sounds like some kind of reaction to me. You are doing everything according to the manufacturers recommendation to avoid discomfort, and the symptoms you are experiencing are not among the typical ones that they list on their website. You should definitely contact your endocrinologist and let them know of this burning you are experiencing. You may also want to check out the manufacturers website a www.lantus.com. Good luck to you.
I agree, it's a really good idea to check in with your endo and/or a certified diabetes educator. These folks see dozens (hundreds?) of folks with diabetes and have a great inventory of experiences to drawn upon.
I'm not an MD, but I've read that many folks fare better when they store their opened vial of Lantus at room temp ...
If your dose is rather high, you might also try injecting slowly rather than a very "rapid shoot"
I'd be interested to read what your doc has to say about this. Will you post again when you get more info?
Another woman with whom I have corresponded wrote of suffered severe fat tissue atrophy as a rare result of allergic response to insulin injected into those tissues. Please watch carefully, and if you see any pitted areas in locations where you normally inject insulin, talk immediately to your physician. I have a sister with diabetes who has suffered allergic reactions to other types of insulin, although not with the burning you mention. In any event, she simply had to change insulin types and is fine now. We wish you the best.
well, avantis (lantus) was not much help or all that interested
they took the lot# of the lantus at my suggestion, it was not their belief that burning was related to an allergic reaction
i am on my 3rd bottle of lantus w/same burning sensation, so it's not just the bottle, turns out there are no studies of lantus' long term effects in humans, which i found interesting, i have been reluctant to switch, but that seems to be where i am heading with this, i really wanted to stay with lantus, guess i'm ready for the pump, what is the consensus on the best pump?
There are three dominant companies in the "pump world": Animas, Medtronic (MiniMed) and Deltec. As to the best, it's truly a personal choice and to insure you make the best choice for YOU, it's going to take research. Your endo or hospital probably has pump information seminars to allow interested parties to learn about the process of acquiring a pump, such as insurance questions, how pumps operate, the pros and cons of pump therapy as well as introduce you to the various pumps out there. Each pump has its positive aspects and some have negatives depending on your needs and lifestyle. Each of these companies has websites where you can find information regarding their products. The more you know about pump therapy and the various pumps available the better chance you'll have of making the right choice for YOU! Pump therapy can be a truly wonderful, liberating method of insulin delivery ~ it changed our lives when our son, then age 13 went on his pump! It gave me some peace of mind and it gave him back his teenage years.
Hope this helps ~ keep us posted on what you choose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.